(Credit Image: pixabay.com)
When taking any kind of medication, there is a risk of having side effects. In most cases, you won’t notice any changes, but it’s always important to be aware of any potential side effects before you start taking new medication. If you have been prescribed Risperdal by your doctor, then there are signs you must look out for. Risperdal side effects can have a high impact on your daily life, and you should go to your doctor to let him/her know once you notice any changes.
These are the signs you may be suffering from Risperdal side effects:
Feeling more sleepy than usual and feeling lethargic on a daily basis can suggest it is a side effect caused by Risperdal.
A change in your diet and illness can cause you to feel drowsy, too. So, make sure to make a note of how often you feel drowsy and if this began once you started taking Risperdal.
Dizziness or feeling lightheaded can be caused by Risperdal. Feeling dizzy can cause nausea, and in some cases, dizziness can make you feel like you’re going to faint.
One way to reduce dizziness is to try rising from a sitting position slowly.
If feeling dizzy or lightheaded becomes a common occurrence, then you should speak to your doctor. Do not drive or use machinery while feeling dizzy.
3. Muscle spasms
Risperdal can cause uncomfortable muscle spasms or jerky body movements. Shaking and tremors are another possible side effect, too.
Having low blood sugar can cause shakiness, so it’s important you make a note of unconscious movements so you can find out if it’s related to Risperdal.
Feeling anxious or anxiety is another possible side effect. Make a note of any anxiety episodes, and inform your doctor.
As Risperdal is designed to help treat mental illness, anxiety caused by your medication can be counterproductive.
5. Weight gain
Significant increase in your weight can be a result of Risperdal. Keeping a diary of what you’re eating can help you determine if Risperdal is responsible for the weight gain or if there are other factors.
If you notice any extreme changes in your weight, visit your doctor.
This is a rare side effect of Risperdal, but the medication can cause gynecomastia (breast enlargement in men). Once you notice any abnormalities in your breasts, you must inform your doctor immediately. In some cases, people have had to have surgery to reduce the breast size.
What to do next?
If you’ve noticed any of these side effects caused by taking Risperdal, then you should:
Inform your doctor
Some of the side effects mentioned above are quite minor. For example, drowsiness is a common side effect for many different types of prescribed drugs. However, depending on your job and responsibilities, feeling drowsy because of Risperdal can be a potential hazard. Your doctor can find an alternative medication for you.
Get legal advice
If you are suffering from side effects because of Risperdal, then you may be able to make a compensation claim.
Side effects, like gynecomastia, can be very distressing, and it’s unfair you have to pay any additional medical costs, especially if you need or have had surgery.
Get legal advice to see if you can make a claim.
Are you suffering as a result of Risperdal? Contact Coxwell & Associates, PLLC.
Our lawyers at Coxwell & Associates, PLLC. have experience working with medical negligence and dangerous drugs claims. Download our worksheet, and once you’ve filled it out, send it to us, and we can tell you if you have a Risperdal compensation claim.
Disclaimer: This blog is intended as general information purposes only, and is not a substitute for legal advice. Anyone with a legal problem should consult a lawyer immediately.